[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.204.227.117. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 3, 1943

ACUTE AGRANULOCYTOSIS DUE TO ADMINISTRATION OF SUCCINYLSULFATHIAZOLE

Author Affiliations

Ann Arbor, Mich.

From the Department of Dermatology and Syphilology, University Hospital.

JAMA. 1943;122(10):668-669. doi:10.1001/jama.1943.72840270001009
Abstract

Cases of acute agranulocytosis due to the administration of sulfanilamide,1 sulfapyridine,2 sulfathiazole3 and sulfadiazine4 have been reported. A review of the literature reveals no cases of acute agranulocytosis due to succinylsulfathiazole. Because of the importance this drug has assumed in the treatment of gastrointestinal disease,5 it is important to present this case of fatal agranulocytosis.

REPORT OF CASE  R. M. Y., a white youth aged 19, a factory inspector, was admitted to the department of dermatology and syphilology of the University Hospital on April 4, 1942 complaining of a nonpruritic cutaneous eruption of six months' duration. The family history and the past history of diseases were noncontributory. The physical examination revealed a temperature of 98.6 F., a pulse rate of 80, a respiratory rate of 20 and a blood pressure of 120/80. The remainder of the physical examination was essentially negative except for the skin,

×